Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

My skin looks horrible once again. It looked really good for a short while and now its back to looking like its normal red, itchy broken out self. :( I've been on the following to help clear up my skin: accutane (2x), tetracycline, ortho-tricyclen, yasmin 28, spironalactone, tazorac topical cream, benzamyacin, differin, tretonin topical cream, proactiv and just about every over-the-counter product on the market.

Anyway, I don't know what else to try. I am 25 in two days and my skin has been horrible to me since I was 14. Can someone please help recommend something that may work for me? :pray: I can't live like this any longer.

Share this post


Link to post
Share on other sites

What kind of accutane regiment did you follow? Also, what kind of acne are you getting? cystic?

Share this post


Link to post
Share on other sites

I'd say go back to the dr and see what he/she thinks. It seems as if you've tried most everything. I don't have any good advice to give.

Share this post


Link to post
Share on other sites

I don't know what kind of skin type you have and this may be way out there but have you tried more sun exposure or tanning?

It just came to mind b/c I was having a conversation the other day about this with one of my friends. She can't stop tanning because if she does, her skin will break out and look bad. I think this may have happend to me b/c for probably 4 years I was an avid tanning salon customer and then I stopped. When I stopped is when my problems began, again.

OR...

Like the others said maybe a new derm and/or another course of accutane (maybe the courses were not administered properly).

Oh yeah...I've also heard about bactrim, an antibiotic, being helpful! I don't really know all that much about it other than it cleared one of my friends up (by accident, she was taking it for her kidneys!).

Share this post


Link to post
Share on other sites

Duac gel, i resembles Benzamycin but contains climdamycin instead of erythromcin as the antibiotic in the 5% BP.

i use this at night and it works wonder, hardly drying, and the producer Steifel have just changed the formulation of how its made, appearing to make it penetrate further into the pores :) this new formulation is only in the new 50gram tubes

ask your doc for that, use only at night tho

Share this post


Link to post
Share on other sites

I'm having the same problem here :( . At the moment I'm experimenting with "natural stuff" because my doc said 2x of accutane is enough. Tried everything else. I'll let you know if I find something that helps.

Share this post


Link to post
Share on other sites

What do you mean by accutane regimen? I though with tane you didnt have to follow a regimen other than the actual taking the tane.

Share this post


Link to post
Share on other sites

What do you mean by accutane regimen? I though with tane you didnt have to follow a regimen other than the actual taking the tane.

It means what daily dose of Accutane did you take? How long for? What was her body weight? Its about making sure you reach the recommended cumulative dosage.

Share this post


Link to post
Share on other sites

I believe my accutane regimen was 60mg (30 mg 2x a day) for 4 months and I weighed about 135 lbs at the time. I washed my face using MD Forte Facial Cleanser II and used MD Forte Replenishing Lotion. I still use the MD Forte products, even though they are expensive, they work pretty well.

Oh yeah, I forgot to add that I use Bare Minerals make up because Jane Iredale was making my cystic acne worse. I still get cystic acne, but I get whiteheads on a daily basis. I don't think this is normal. Also, come to think of it I have used Duac and Bactrim. Its just hard to remember all my medications because there has been so many. Does anyone think that if I give some of these medications another try they may work this time around? Thanks for all your help.

Share this post


Link to post
Share on other sites

wow if medicine isn't working, it seems you've tried just about everything.

i may suggest heading over to the diet/holistic health section

if artificial tsuff doesn't work perhaps natural stuff will.

good luck

Share this post


Link to post
Share on other sites
I believe my accutane regimen was 60mg (30 mg 2x a day) for 4 months and I weighed about 135 lbs at the time. I washed my face using MD Forte Facial Cleanser II and used MD Forte Replenishing Lotion. I still use the MD Forte products, even though they are expensive, they work pretty well.

Oh yeah, I forgot to add that I use Bare Minerals make up because Jane Iredale was making my cystic acne worse. I still get cystic acne, but I get whiteheads on a daily basis. I don't think this is normal. Also, come to think of it I have used Duac and Bactrim. Its just hard to remember all my medications because there has been so many. Does anyone think that if I give some of these medications another try they may work this time around? Thanks for all your help.

Share this post


Link to post
Share on other sites
I don't know what kind of skin type you have and this may be way out there but have you tried more sun exposure or tanning?

It just came to mind b/c I was having a conversation the other day about this with one of my friends. She can't stop tanning because if she does, her skin will break out and look bad. I think this may have happend to me b/c for probably 4 years I was an avid tanning salon customer and then I stopped. When I stopped is when my problems began, again.

OR...

Like the others said maybe a new derm and/or another course of accutane (maybe the courses were not administered properly).

Oh yeah...I've also heard about bactrim, an antibiotic, being helpful! I don't really know all that much about it other than it cleared one of my friends up (by accident, she was taking it for her kidneys!).

Share this post


Link to post
Share on other sites

hi.

forewarning. I heard bare-minerals is bad for your skin, contrary to popular belief. before I used it i never had cysts, now i get them all the time. Apparently the minerals are so small that they got lodged in your pores. so for those of us with acne, this can cause blockage of the sebaceous gland. i would stop using bare minerals!

Share this post


Link to post
Share on other sites

maybe try sulfur pills. it worked well for me for awhile

oh and the my dermatologists got many complaints with people that used bare. i used it for 6 months and my skin is payign for it now.

Share this post


Link to post
Share on other sites

I have made a post in this forum about Finacea - It is for Acne/Rosacea but also is used to clear up acne.

This is something it sounds like you haven't tried so maybe give it a go!]

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×